Communications in Mathematical Sciences

Volume 6 (2008)

Number 2

The drift-flux asymptotic limit of barotropic two-phase two-pressure models

Pages: 521 – 529

(Fast Communication)



A. Ambroso

C. Chalons

F. Coquel

T. Galié

E. Godlewski

P. A. Raviart

N. Seguin


We study the asymptotic behavior of the solutions of barotropic two-phase two-pressure models, with pressure relaxation, drag force and external forces. Using Chapman-Enskog expansions close to the expected equilibrium, a drift-flux model with a Darcy type closure law is obtained. Also, restricting this closure law to permanent flows (defined as steady flows in some Lagrangian frame), we can obtain a drift-flux model with an algebraic closure law, in the spirit of Zuber-Findlay models. The example of a two-phase flow in a vertical pipe is described.


two-phase flows, drift-flux models, asymptotic limit

2010 Mathematics Subject Classification

35C20, 35L60, 76T10

Published 1 January 2008